MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP1020
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the plp1020, 20/ca plumepen elite (s) device was being used on (b)(6) 2024, and ¿button is stuck in "on" position, won't turn off.¿.Follow-up assessment was attempted but upon response, the customer provided no further information; therefore, it could not be determined if this was an event of self-activation and whether it occurred intra-operatively or during pre-operative testing.There was no report of injury, medical/surgical intervention, or hospitalization for the user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
Received one plp1020 in opened original packaging.Lot number was verified.Performed a visual inspection, externally there were no obvious signs of abnormalities or defects.Internally, the coagulation button was concaved making continuous contact with the circuit board.Performed a functional inspection using the esu system 7550 (c8406), the coagulation continuously self activates.The root cause cannot be determined, however, based upon evaluation with photos, the likely cause of this event was excessive force to the button.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A device history review (dhr) was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 41 reports, regarding 60 devices, for this device family and failure mode.During this same time frame 4,487,235 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00001.Per the instructions for use, the user is advised: inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.This may be done visually under magnification or with a high voltage insulation testing device.Insulation failures may result in burns or other injuries to the patient or operator.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the plp1020, 20/ca plumepen elite (s) device was being used on 09aug24, and ¿button is stuck in "on" position, won't turn off.¿.Follow-up assessment was attempted but upon response, the customer provided no further information; therefore, it could not be determined if this was an event of self-activation and whether it occurred intra-operatively or during pre-operative testing.There was no report of injury, medical/surgical intervention, or hospitalization for the user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20147670
Report Number1320894-2024-00225
Device Sequence Number4248473
Product Code GEI
UDI-Device Identifier10845854061268
UDI-Public(01)10845854061268(17)251030(10)MM20221019
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Catalogue NumberPLP1020
Device Lot NumberMM20221019
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic